Aa
A
A
Close
Avatar universal
Alphagan making dim vision worse.
Hello! I was having dim vision for past week or two. Not much but only a slight sense of room having inadequate light. I tried to wait it out till switching from black computer screen to a white browser window started to bug me a bit (stingy). Also I feel slightly slow interpreting what I see. I went to doc and he checked my vision (which was 6 for both) and the pressure of my eyes which came 22 and 28 for both eyes. The doc prescribed me 2 drops of Alphagen 0.2 drops after 12 hours and asked me to visit after a week. I've used them twice till now and the vision has dimmed more instead of being less. Why? Should I stop taking med? Doc has asked me not to miss it at any cost. Should I do something? It wasnt that bothersome previously as it is now. Vision is still there. Just the lack of light thing has gotten a bit worse. I am 27/28.
Cancel
1 Answers
Page 1 of 1
177275 tn?1511758844
You need to call your "eye doctor" and report your finding. It can be due to the alphagan. It is sometimes prescribed because it keeps the pupil from dilating in dim light.  Also hopefully your eye doctor is an Eye MD ophthalmologist. There are are other drops that can be used if you do indeed have glaucoma or laser treatment can be used if you see an Eye MD ophthalmologist.
Comment
Cancel
Comment
Avatar universal
I did. He said it must be due to previous damage. I find it strange because it was not as bad as it is now. I never had anything with eyes before, went to doc due to slight sense of having lesser light in room. Didnt had any surgery or glaucoma and now its slightly worse. Medical care in third world country is real bad. He is an "Eye specialist" with MBBS->DOMS as his qualification. There is no laser treatment or anything performed for eye pressure. These drops are probably among the first things I am taking for my eyes in my life. And I am asked to see him again after 7 days.
Comment
Cancel
177275 tn?1511758844
I'm not familiar with that degree. If you have access to a second "eye doctor" you might consider a second opinion. You might also not use the drops for one day or two see if they seem normal then resume. If your symptoms stop when you stop the drops and resume when you restart the drops you have pretty much proved its the drops not 'your condition'
Comment
Cancel
Avatar universal
Went to a different doc. He's MBBS, ICO, FCPS, FRCS and Professor in College of Medicine. He asked me to stop taking drops right away as he feels that pressure alone is not sufficent proof for such a harsh treatment. He has asked me to get visual test and optic disc test done within a week before coming to any conclusion or treatment. Now should I stop taking drops like he said? Or can it be damaging stopping them for a week?
Comment
Cancel
177275 tn?1511758844
If you are going to trust your eyes and vision to this Eye MD you need to do what he says.  Those are excellent suggestions. It possible you don't have glaucoma and are just a "glaucoma suspect"  If you do have glaucoma there are other eye drops with fewer side effects you can try (latanoprost).  
Comment
Cancel
Avatar universal
Yes this makes sense. But the previous doc asked me not to miss even a single dose. Can skipping drops cause any harm within week?

Also, he asked me to take CQ-100 tabs.
Comment
Cancel
Avatar universal
CQ-10* tabs.
Comment
Cancel
Avatar universal
Previous doctor changed alphagan to betoptics S and it waved off dim vision but it had much side effects like headaches, dry eye, and muscle weakness.
Comment
Cancel
177275 tn?1511758844
You can't have two different doctors taking care of your glaucoma.  So move on to the recommendations of your new MD>  All drugs have side effects.  Watch for the beta blocker side effects especially: trouble breathing, profound fatigue or loss of exercise tolerance, slow heart beat, low blood pressure, chronic cough, wheezing and cold feet.  I have no idea about the CoQ-10
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Looking for a Doctor?
Shop for health care like an expert. Find the best doctors based on reviews from patients like you.
Eye Care Community Resources
Top General Health Answerers
177275 tn?1511758844
Blank
Kansas City, MO
Avatar universal
Blank
Grand Prairie, TX
Avatar universal
Blank
San Diego, CA